MAUDE Adverse Event Report: REMEL INC REMEL; BILE ESCULIN AZIDE AGAR W/6UG VANC

REMEL INC REMEL; BILE ESCULIN AZIDE AGAR W/6UG VANC
Model Number R01186
Medical Device Problem Code Defective Device (2588)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 03/12/2021
Type of Reportable Event Malfunction
Event or Problem Description
Customer reports breakthrough growth of negative qc strain e.Faecalis 29212 during qc testing.Customer states it's growing better than the positive strain e.Faecalis atcc 51299 and has the blackening.Lot number 237214 was set up side by side with same bug and performed as expected.Later, the customer reported they used new cultiloop of e.Faecalis 29212 (lot #929106 exp 7/29/21).Customer performed retest qc using 0.5 mcfarland of the qc organism along with a 1:10 and 1:100 dilution of the 0.5 mcfarland.All three failed qc.The new lot of bile esculin azide #255981 passed qc.No patient impact was reported.
 
Additional Manufacturer Narrative
Retain samples of the complaint lot were set against a comparison lot.The reported lot, comparison lot, and viability lot plates were set following the inspection plan procedure in duplicate with e.Faecalis atcc 29212 and e.Coli atcc 25922 using a mcf 0.5 dilution and e.Faecalis atcc 51299 using a 1:100 dilution.A 10^-5 backtiter was set for all viability plates.All the plates were incubated at 33-37c in ambient atmosphere for 24 hours on top of the plate rack (per ip).The complaint was confirmed as complaint lot had good growth with blackening for e.Faecalis atcc 29212.A review of the batch record was also completed.Further review indicated an incorrect raw material was added.

Brand Name
REMEL
Common Device Name
BILE ESCULIN AZIDE AGAR W/6UG VANC
Manufacturer (Section D)
REMEL INC
12076 santa fe trail drive
lenexa KS 66215
MDR Report Key11674661
Report Number1924669-2021-00001
Device Sequence Number19829659
Product Code JSO
UDI-Device Identifier00848838000546
UDI-Public00848838000546
Combination Product (Y/N)N
Initial Reporter StateMI
Initial Reporter CountryUS
PMA/510(K) Number
K972359
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source user facility
Initial Reporter Occupation Other
Remedial Action Recall
Type of Report Initial
Report Date (Section B) 04/15/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date04/27/2021
Device Model NumberR01186
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 03/12/2021
Initial Report FDA Received Date04/15/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1